Alert archive / North Carolina / Flash Flood Warnings in 2009
Flash Flood Warning 53, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 10, 2009, 8:46 PM EDT for Rockingham County, North Carolina. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2009, 8:46 PM EDT (00:46 UTC)
- Expired
- Jun 10, 2009, 11:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Rockingham County, NC
The radar
The Roanoke radar (KFCX), 96 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 9:00 PM EDT | FLASH FLOOD | 1 Ssw Reidsville, NC | FLOODING OF CREEK UNDER BRIDGE |
| Jun 10, 9:27 PM EDT | FLASH FLOOD | 5 Sse Reidsville, NC | TROUBLESOME CREEK FLOODING OVER BRIDGE BUS US 29 CLOSED AT ELM GROVE RD |
| Jun 10, 9:40 PM EDT | FLASH FLOOD | 1 S Reidsville, NC | JAYCEE BASEBALL PARK FLOODED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.8 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1336 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRNK 110046
FFWRNK
NCC157-110345-
/O.NEW.KRNK.FF.W.0053.090611T0046Z-090611T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
846 PM EDT WED JUN 10 2009
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA
* UNTIL 1145 PM EDT.
* AT 830 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO REIDSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3637 7968 3638 7960 3628 7955 3624 7965
3624 7969 3635 7971
$$
AMS2 follow-up statements
000
WGUS71 KRNK 110155
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
955 PM EDT WED JUN 10 2009
NCC157-110345-
/O.CON.KRNK.FF.W.0053.000000T0000Z-090611T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCKINGHAM NC-
955 PM EDT WED JUN 10 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR
SOUTHEASTERN ROCKINGHAM COUNTY...
AT 951 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING OVER THE WARNED AREA. BUSINESS ROUTE 29 SOUTH OF
REIDSVILLE HAS BEEN CLOSED DUE TO FLOODING OF TROUBLESOME CREEK.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
REIDSVILLE...TROUBLESOME CREEK...LITTLE TROUBLESOME CREEK...AND
JONES CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVER THROUGH WATER COVERING A ROAD. TURN AROUND...DONT
DROWN.
&&
LAT...LON 3637 7968 3638 7960 3628 7955 3624 7965
3624 7969 3635 7971
$$
AMS000
WGUS71 KRNK 110338
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1138 PM EDT WED JUN 10 2009
NCC157-110349-
/O.EXP.KRNK.FF.W.0053.000000T0000Z-090611T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCKINGHAM NC-
1138 PM EDT WED JUN 10 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1145 PM EDT FOR
SOUTHEASTERN ROCKINGHAM COUNTY...
CREEKS AND STREAMS HAVE RECEDED...THUS THE FLASH FLOOD WARNING WILL
BE ALLOWED TO EXPIRE.
LAT...LON 3637 7968 3638 7960 3628 7955 3624 7965
3624 7969 3635 7971
$$
AMSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 8:39 PM EDT, 7 minutes earlier.
Area forecast discussion, Jun 10, 8:39 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 839 PM EDT WED JUN 10 2009 .SYNOPSIS... A STATIONARY FRONT ACROSS THE OHIO VALLEY WILL BECOME A COLD FRONT AS IT CROSSES WEST VIRGINIA AND VIRGINIA PASSING THROUGH THE AREA THURSDAY NIGHT AND FRIDAY. UNTIL THE FRONT MOVES THROUGH...A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE INTO THE APPALACHIANS AND BLUE RIDGE. THE BOUNDARY SLOWS ALONG THE NORTH CAROLINA AND VIRGINIA BORDER ON SATURDAY...BEFORE MOVING SOUTH EARLY NEXT WEEK. && .NEAR TERM /THROUGH THURSDAY/... SCATTERED STORMS HAVE BROKEN OUT IN THE UNSTABLE AIRMASS...BUT ARE LIMITED BY A DOME OF CIRRUS. MORE ORGANIZED SHOWERS AND STORMS CONNECTED TO AN UPPER WAVE MOVING THROUGH TN/KY WILL PROVIDE AN INCREASE IN COVERAGE TONIGHT. MORE SCATTERED STORMS AHEAD OF THIS CLUSTER WILL HAVE THE GREATEST PROBABILITY OF BECOMING SEVERE. ALSO...STORMS WILL BE DEVELOPING OVER THE PIEDMONT...WITH MORE FAVORABLE LOLL SHEAR ARRIVING WITH OUTFLOW FROM BLUE RIDGE STORMS. HOWEVER RAIN OBSERVED OVER KY...WILL TAKE A MORE SOUTHERLY TRACK INTO THE CWA...AND WILL NEED TO WATCH THIS AREA FOR POTENTIAL WATER PROBLEMS...ESPECIALLY ALONG NW NC...WITH SLOW MOVING STORMS. IF SHOWERS AND STORMS HOLD TOGETHER INTO THE PIEDMONT OF VA/NC...THIS DRENCHED AREA WOULD BE THE MOST FLOOD PRONE. BOTH THE NAM/GFS SHOW ADDITIONAL DEVELOPMENT THERE LATE TONIGHT...AND IF THIS PANS OUT A FLASH FLOOD WATCH MAY BE NEEDED ALONG THOSE COUNTIES WITH THE EVENING UPDATE. WITH THE STATIONARY BOUNDARY ACROSS THE OHIO VALLEY SINKING EVER SO SLIGHTLY SOUTH...MUCH OF THE COVERAGE ACROSS KY TODAY IS EXPECTED TO SET UP ALONG SW VA ON THURSDAY. AFTER TONIGHTS RAINFALL...AND MORE ON THE WAY A FLASH FLOOD WATCH MAY BE NECESSARY FOR THE WETTER PORTIONS OF THE CWA...ESPECIALLY WITH TRAINING STORMS LIKELY CONSIDERING BUFKIT MBE VELOCITIES. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... ZONAL FLOW CONTINUES THROUGH SATURDAY WITH EMBEDDED SHORTWAVES MOVING THROUGH MID LEVEL WESTERLY FLOW. A STRONG WAVE IS FORECAST TO MOVE THROUGH THE OHIO VALLEY LATE THURSDAY AND THURSDAY NIGHT WITH HIGH THREAT OF SHRA/TSRA. ANOTHER ROUND OF CONVECTION IS POSSIBLE AGAIN FRIDAY AFTERNOON PENDING RECHARGE OF ATMOSPHERE BEHIND THURSDAY NIGHTS WAVE. FOR NOW WILL GO WITH HIGHEST POPS NORTHERN CWA CLOSER TO THE FRONTAL BOUNDARY. MODERATE SHEAR WILL EXIST FROM STRONG MID LEVEL SHORT WAVE...THIS SUGGEST POTENTIAL FOR SVR WEATHER...HAIL AND WIND. IN ADDITION... POTENTIAL FOR HEAVY RAINS WILL EXIST WITH PWATS PROJECTED BE 1.5-2 INCHES THURSDAY NIGHT. MODELS BRING FRONT OVERTOP OF US FRIDAY NIGHT...AND JUST SOUTH OF THE AREA SATURDAY. PROXIMITY OF FRONT SUGGESTS CHC POPS AGAIN SATURDAY BUT MAINLY SOUTHERN CWA. FOR TEMPS...AIRMASS WILL REMAIN WARM AND MUGGY UNTIL FRONT COMES THROUGH. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... QUESTION REMAINS AS TO AMOUNT OF AMPLIFICATION IN THE UPPER FLOW GOING INTO NEXT WEEK. BASED ON CURRENT MODEL TRENDS...UPPER FLOW IS FORECAST TO AMPLIFY JUST ENOUGH TO NUDGE SURFACE FRONT TO OUR SOUTH. THE QUESTION IS HOW FAR SOUTH. BOTH THE GFS/ECMWF TAKE THE FRONT DOWN TO ABOUT ATLANTA...BUT NEITHER MODEL COMPLETELY RID CWA OF CLOUD COVER OR PRECIP THREAT. FOR NOW WILL CONTINUE TO MAINTAIN CHC SHRA/TSRA...BUT MAINLY DIURNAL IN NATURE. && .AVIATION /01Z THURSDAY THROUGH MONDAY/... LINE OF STRONGER THUNDERSTORMS WAS GOING THROUGH DAN AT 00Z. EXPECTED ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS AGAIN LATE TONIGHT EAST OF THE BLUE RIDGE SO KEPT A TEMPO GROUP IN AT DAN AFTER 07Z. MODELS ARE BRINGING IN MVFR CEILINGS OVERNIGHT AS THE FRONT APPROACHES. WITH HIGH LOW LEVEL MOISTURE AND RAIN THIS AFTERNOON AT ALL TAF SITES...MVFR FOG IS A POSSIBILITY IN THE EARLY MORNING HOURS. THE ARRIVAL OF THE COLD FRONT IN THE FORECAST AREA AND INCREASING MOISTURE ON THURSDAY WILL RESULT IN SHOWERS AND STORMS AGAIN THURSDAY AFTERNOON. STORMS WILL BE SCATTERED TO NUMEROUS THROUGH THURSDAY NIGHT...AND PERIODS OF MVFR/IFR WILL OCCUR WITH THE SHOWERS/STORMS. SOME LOW CLDS AND VIS IS POSSIBLE THE FIRST HALF OF THIS WEEKEND AS A NORTHERLY COMPONENT DEVELOPS BEHIND A SLOW MOVING BOUNDARY OVER THE VA/NC BORDER. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...KM/PH NEAR TERM...KM SHORT TERM...PM LONG TERM...PM AVIATION...AMS/PH
Hazardous weather outlook, Jun 10, 4:02 PM EDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 402 PM EDT WED JUN 10 2009 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-112015- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 402 PM EDT WED JUN 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON AND CONTINUE INTO THE EVENING. SOME OF THESE STORMS MAY BE SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. IN ADDITION...TRAINING OF THE STORMS MAY LEAD TO SOME LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE ONCE AGAIN EXPECTED THURSDAY AND FRIDAY...AND A FEW MAY BE SEVERE PRODUCING DAMAGING WINDS AND LARGE HAIL. AGAIN...TRAINING OF THE STORMS MAY LEAD TO SOME LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 10, 6:29 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
629 PM EDT WED JUN 10 2009
NCZ002>004-VAZ016-032-102330-
ALLEGHANY NC-CARROLL VA-PATRICK VA-STOKES NC-SURRY NC-
629 PM EDT WED JUN 10 2009
...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY...CARROLL...PATRICK...
STOKES AND SURRY COUNTIES...
AT 628 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES EAST OF
ENNICE...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR LAMBSBURG...AND MOUNTAIN PARK AROUND 640
PM...BOTTOM...AND LAMBSBURG AROUND 645 PM...PINE RIDGE AROUND 650
PM...CANA...AND DOBSON AROUND 655 PM...FAIRVIEW...AND FAIRVIEW AROUND
700 PM AND WESTFIELD AROUND 705 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3642 8104 3657 8092 3657 8084 3661 8088
3663 8086 3655 8027 3625 8041
EXPERIMENTAL
KKSpecial weather statement, Jun 10, 6:55 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
655 PM EDT WED JUN 10 2009
NCZ006-VAZ044-058-110000-
CASWELL NC-HALIFAX VA-PITTSYLVANIA VA-
655 PM EDT WED JUN 10 2009
...A STRONG THUNDERSTORM WILL AFFECT CASWELL...CITY OF DANVILLE...
HALIFAX AND PITTSYLVANIA COUNTIES...
AT 655 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
CALLANDS...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR DRY FORK AROUND 710 PM...BLAIRS...AND
WESTOVER HILLS AROUND 720 PM...DANVILLE CITY AROUND 725 PM...KEELING
AROUND 730 PM...RINGGOLD...AND DANVILLE AIRPORT AROUND 740 PM AND
BLANCH AROUND 755 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3666 7968 3683 7959 3667 7900 3654 7907
3654 7914 3644 7914 3643 7915
EXPERIMENTAL
KKSpecial weather statement, Jun 10, 6:58 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
658 PM EDT WED JUN 10 2009
NCZ019-020-110000-
WILKES NC-YADKIN NC-
658 PM EDT WED JUN 10 2009
...A STRONG THUNDERSTORM WILL AFFECT WILKES AND YADKIN COUNTIES...
AT 657 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
ELKIN...MOVING EAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR BROOKS CROSSROADS AROUND 710 PM...BOONVILLE
AROUND 715 PM...LONE HICKORY AROUND 720 PM...YADKINVILLE...NEBO...AND
NEBO AROUND 725 PM...COURTNEY AROUND 730 PM AND SHACKTOWN AROUND 735
PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3604 8076 3606 8102 3627 8094 3626 8087
3623 8087 3625 8077 3622 8044 3612 8044
3609 8050 3605 8049 3604 8050
EXPERIMENTAL
KKSpecial weather statement, Jun 10, 7:10 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
710 PM EDT WED JUN 10 2009
NCZ003-004-020-110015-
STOKES NC-SURRY NC-YADKIN NC-
710 PM EDT WED JUN 10 2009
...STRONG THUNDERSTORMS WILL AFFECT STOKES...SURRY AND YADKIN
COUNTIES...
AT 710 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 6 MILES
SOUTH OF MOUNT AIRY TO BOONVILLE...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THESE STORMS WILL BE NEAR ARARAT...NEBO...AND NEBO AROUND 715 PM...
FRANCISCO...SILOAM...AND YADKINVILLE AROUND 720 PM...PILOT
MOUNTAIN...AND SILOAM AROUND 725 PM...LAWSONVILLE AND AND LAWSONVILLE
AROUND 730 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3619 8079 3656 8062 3656 8051 3645 8008
3624 8017 3625 8045 3623 8044 3612 8044
3609 8050 3604 8050 3604 8064
EXPERIMENTAL
KKSpecial weather statement, Jun 10, 7:17 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
717 PM EDT WED JUN 10 2009
NCZ005-006-110015-
CASWELL NC-ROCKINGHAM NC-
717 PM EDT WED JUN 10 2009
...A STRONG THUNDERSTORM WILL AFFECT CASWELL AND ROCKINGHAM
COUNTIES...
AT 717 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WENTWORTH...
MOVING EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR HARRISONS CROSSROADS AROUND 725 PM...OREGON
HILL AROUND 730 PM...REIDSVILLE AROUND 735 PM...LAWSONVILLE AROUND
750 PM...QUICK AROUND 805 PM AND CAMP SPRINGS AROUND 810 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3624 7939 3624 7951 3636 7988 3653 7982
3644 7924 3623 7931 3623 7938
EXPERIMENTAL
KKLocal storm report, Jun 10, 8:46 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
846 PM EDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG REIDSVILLE 36.35N 79.67W
06/10/2009 ROCKINGHAM NC PUBLIC
LARGE TREES BLOWN DOWN POWER OUTAGES REPORTED ACROSS CITY
&&
DOCThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:15 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 60 min |
| Jun 11, 1:32 PM EDT | Special Weather Statement | RNK | Caswell, Rockingham | 58 min |
| Jun 11, 4:40 PM EDT | Special Weather Statement | RNK | Ashe, Watauga | 50 min |
| Jun 11, 5:13 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Ashe, Surry | 77 min |
| Jun 11, 6:34 PM EDT | Severe Thunderstorm Warning | RNK | Surry, Wilkes, Yadkin | 56 min |
| Jun 11, 6:51 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 69 min |
Nearby
Flash Flood Warnings in North Carolina, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.